PT EN

Faculty

  • Jorge Picado

    picado@mat.uc.pt

  • Research Area

    Pointfree Topology - Lattice Theory - Categorical Methods in Algebra and Topology

  • Institution

    University of Coimbra

  • PhD

    Institution: University of Coimbra
    Year: 1996

  • Main research publications

    • On the parallel between normality and extremal disconnectedness (with J. Gutiérrez García) ", Journal of Pure and Applied Algebra 218 (2014)
    • Entourages, covers and localic groups (with A. Pultr) ", Applied Categorical Structures 21 (2013)
    • Extended real functions in pointfree topology (with B. Banaschewski and J. Gutiérrez García) ", Journal of Pure and Applied Algebra 216 (2012)
    • A new look at localic interpolation theorems ", Topology and its Applications 153 (2006)
    • The quantale of Galois connections ", Algebra Universalis 52 (2004)
  • PhD Students

    • Mahmoud Manafi, Topological invariance results for localic maps (ongoing) 2016
    • Imanol Mozo Carollo, Frame presentations: variants of the reals, rings of functions, their Dedekind completions, and the unit circle, co-supervision with Javier Gutiérrez García (UPV/EHU, Spain), 2015
    • Maria João Ferreira, On the construction of quasi-uniform structures in pointfree topology, 2005
  • Adittional information

    Jorge Picado is a Professor of Mathematics at the University of Coimbra, Portugal. He obtained his PhD from the University of Coimbra in 1996 and was among the two finalists of the 95-98 J. Anastácio da Cunha Prize of the Portuguese Mathematical Society. 

    Deputy Director of the Centre for Mathematics of the University of Coimbra (CMUC), he is a co-author (with A. Pultr) of the books "Frames and locales: topology without points", Frontiers in Mathematics, vol. 28, Springer, Basel, 2012, and "Locales treated mostly in a covariant way", DMUC Mathematical Texts, vol. 41, 2008.

    Co-author (with A. Pultr and A. Tozzi) of the chapter "Locales", in: Categorical Foundations - Special Topics in Order, Topology, Algebra and Sheaf Theory, Encyclopedia of Mathematics and its Applications, Vol. 97, Cambridge University Press, 2004, pp. 49-101.

    Member of the project "Ordered structures and topology: pointfree topology, many-valued and noncommutative topology, and numerical representations", grant MTM2015-63608-P of the Ministry of Economy and Competitiveness of Spain (Jan. 2016 - Dec. 2018).

    Editor of the journal "Applied Categorical Structures" (Springer).

    Honorary Editor of the journal "Categories and General Algebraic Structures with Applications".

    Guest Editor of a special volume of "Topology and its Applications" (volume 158 (17), 2011).

    He has given a number of plenary lectures and courses in reputed serial conferences (TACL 2015 Conference, BLAST 2015 Conference, Summer Topology Conference, International Workshop on Topological Methods in Logic IV, Workshop on Frames in Algebra 2012,  International Category Theory Conference 2011, Banaschewski Fest 2011, VII Italian-Spanish Conference on General Topology and its Applications, WiAT'10).

    Editor of the Bulletin of the Portuguese Mathematical Society.

    Editor of the Bulletin of the International Centre for Mathematics (2004-2008).

    Postdoc supervision:

    Mack Matlabyana (Univ. Limpopo, South Africa), grant from NSF (South Africa), 2014. 

    Christophe Van Olmen (Univ. Antwerp, Belgium), grant from FCT (Portugal), 2006-2007.

Research and Events

Events

  • Higgs bundles and the beauty of unexpected connections in Mathematics
    André Oliveira (CMUP)
    15h30m, Room 108, UP Math. Dept.
    (Seminar)
    November 28, 2017
More Events

Defended Theses

  • Descent theory of (T,V)-categories: global-descent and étale-descent
      Pier Giorgio Basile (September 2017)
      Maria Manuel Clementino
  • Representations of generalized quivers
      Artur Duarte Ferreira de Araújo (June 2017)
      Peter Gothen
  • On semisimple Hopf actions
      Deividi Ricardo Pansera (June 2017)
      Christian Edgar Lomp
More Theses